Alert archive / South Carolina / Tornado Warnings in 2015
Tornado Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jan 4, 2015, 3:03 PM EST for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2015, 3:03 PM EST (20:03 UTC)
- Expired
- Jan 4, 2015, 3:45 PM EST
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 3:03 PM EST | TSTM WND DMG | 4 S Garden City, GA | TREES DOWN REPORTED AT FALL AVENUE NEAR GOULD ELEMENTARY SCHOOL. |
| Jan 4, 3:03 PM EST | TORNADO | 3 Sse I-16/I-95 Interch, GA | EF-1 TORNADO CONFIRMED IN PARTS OF THE SAVANNAH AREA. TORNADO TOUCHED DOWN IN THE STONEBRIDGE NEIGHBORHOOD AND MOVED NORTHEAST. THE TORNADO RIPPED SHINGLES AND VINYL SIDING OFF HOUSES. FENCES DAMAGED. TRAMPOLINE THROWN FOR 1/4 MI. LARGE TREES DOWNED. AN AC UNI |
| Jan 4, 3:08 PM EST | TSTM WND DMG | 3 Sse Garden City, GA | CHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED TWO TREES BLOWN DOWN AND BLOCKING TRAFFIC OFF OF SOUTHERN BLVD AND CHATHAM PARKWAY. TIME ESTIMATED BASED ON RADAR. |
| Jan 4, 3:10 PM EST | TSTM WND DMG | 2 Nw Sandfly, GA | POWER POLES SNAPPED AT THE BASE AT CORNELL AVENUE AND WATERS AVENUE. |
| Jan 4, 3:12 PM EST | TSTM WND DMG | 1 Wnw Savannah Historic, GA | NUMEROUS LARGE LIMBS DOWN. TIME ESTIMATED BY RADAR. |
| Jan 4, 3:12 PM EST | TSTM WND DMG | 2 W Hutchinson Island, GA | HAM RADIO OPERATOR RELAYED A REPORT FROM THE BRUNSWICK PORT THAT THE SAVANNAH PORT POLICE ARE REPORTING SEVERAL LARGE CONTAINERS BLOWN OVER. TIME ESTIMATED BY RADAR |
| Jan 4, 3:12 PM EST | TSTM WND DMG | 2 W Hutchinson Island, GA | HAM RADIO REPORTS VIA PORT OF SAVANNAH POLICE THAT SIX CONTAINERS BLOWN OVER AND A ROOF DAMAGED AT THE OCEAN TERMINAL. |
| Jan 4, 3:12 PM EST | TSTM WND GST 44 | Hunter Army Airfield, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 11:37 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
448
WFUS52 KCHS 042003
TORCHS
GAC051-SCC053-042045-
/O.NEW.KCHS.TO.W.0001.150104T2003Z-150104T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
JASPER COUNTY IN SOUTH CAROLINA...
* UNTIL 345 PM EST
* AT 304 PM EST...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO...NEAR I-16/I-95 INTERCHANGE...
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
I-16/I-95 INTERCHANGE...SAVANNAH HISTORIC DISTRICT...GARDEN CITY...
HUTCHINSON ISLAND...SAVANNAH...RIVERSIDE...WHITEMARSH ISLAND...
BELLINGER HILL AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3199 8126 3209 8127 3221 8101 3219 8099
3218 8096 3217 8095 3215 8095 3215 8097
3213 8096 3214 8093 3213 8092 3213 8091
3212 8093 3211 8089 3208 8091 3208 8088
3205 8090 3203 8088
TIME...MOT...LOC 2004Z 255DEG 33KT 3206 8119
$$4 follow-up statements
383
WWUS52 KCHS 042011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EST SUN JAN 4 2015
GAC051-SCC053-042045-
/O.CON.KCHS.TO.W.0001.000000T0000Z-150104T2045Z/
CHATHAM GA-JASPER SC-
311 PM EST SUN JAN 4 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR PORTIONS
OF CHATHAM AND JASPER COUNTIES...
AT 311 PM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR ALABAMA JUNCTION...OR ABOUT OVER I-16/I-95 INTERCHANGE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...RIVERSIDE...SAVANNAH...THUNDERBOLT...HUTCHINSON ISLAND...
SAVANNAH HISTORIC DISTRICT...WHITEMARSH ISLAND AND BELLINGER HILL
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.
&&
LAT...LON 3200 8119 3211 8123 3221 8101 3217 8097
3217 8095 3215 8095 3215 8097 3213 8096
3214 8093 3213 8091 3212 8093 3211 8090
3208 8091 3208 8088 3205 8090 3203 8088
TIME...MOT...LOC 2011Z 255DEG 33KT 3207 8115
$$330
WWUS52 KCHS 042020
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EST SUN JAN 4 2015
GAC051-SCC053-042045-
/O.CON.KCHS.TO.W.0001.000000T0000Z-150104T2045Z/
CHATHAM GA-JASPER SC-
320 PM EST SUN JAN 4 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR PORTIONS
OF CHATHAM AND JASPER COUNTIES...
AT 320 PM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR HUTCHINSON ISLAND...OR ABOUT OVER SAVANNAH...MOVING EAST AT 40
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RIVERSIDE...SAVANNAH...THUNDERBOLT...HUTCHINSON ISLAND...SAVANNAH
HISTORIC DISTRICT...WHITEMARSH ISLAND AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.
&&
LAT...LON 3214 8116 3221 8101 3215 8095 3215 8097
3213 8096 3214 8093 3213 8091 3212 8093
3211 8090 3209 8091 3208 8091 3208 8088
3205 8090 3203 8088 3201 8111
TIME...MOT...LOC 2020Z 255DEG 33KT 3210 8105
$$304
WWUS52 KCHS 042032
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EST SUN JAN 4 2015
GAC051-042042-
/O.CAN.KCHS.TO.W.0001.000000T0000Z-150104T2045Z/
CHATHAM GA-
332 PM EST SUN JAN 4 2015
...THE TORNADO WARNING FOR PORTIONS OF CHATHAM COUNTY HAS BEEN
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
SOUTHEASTERN GEORGIA AND SOUTHERN SOUTH CAROLINA.
LAT...LON 3205 8094 3210 8100 3215 8102 3218 8098
3215 8095 3215 8097 3213 8096 3214 8093
3213 8092 3212 8093 3211 8090 3208 8091
3208 8088 3205 8090 3203 8089
TIME...MOT...LOC 2032Z 256DEG 39KT 3213 8089
$$
SCC053-042045-
/O.CON.KCHS.TO.W.0001.000000T0000Z-150104T2045Z/
JASPER SC-
332 PM EST SUN JAN 4 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR PORTIONS
OF JASPER COUNTY...
AT 332 PM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR BELLINGER HILL AREA...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELLINGER
HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW.
&&
LAT...LON 3205 8094 3210 8100 3215 8102 3218 8098
3215 8095 3215 8097 3213 8096 3214 8093
3213 8092 3212 8093 3211 8090 3208 8091
3208 8088 3205 8090 3203 8089
TIME...MOT...LOC 2032Z 256DEG 39KT 3213 8089
$$990
WWUS52 KCHS 042037
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EST SUN JAN 4 2015
SCC053-042047-
/O.EXP.KCHS.TO.W.0001.000000T0000Z-150104T2045Z/
JASPER SC-
337 PM EST SUN JAN 4 2015
...THE TORNADO WARNING FOR PORTIONS OF JASPER COUNTY WILL EXPIRE AT
345 PM EST...
AT 337 PM EST...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SUNDAY EVENING FOR
SOUTHEASTERN GEORGIA AND SOUTHERN SOUTH CAROLINA.
LAT...LON 3205 8094 3210 8100 3215 8102 3218 8098
3215 8095 3215 8097 3213 8096 3214 8093
3213 8092 3212 8093 3211 8090 3208 8091
3208 8088 3205 8090 3203 8089
TIME...MOT...LOC 2037Z 256DEG 39KT 3214 8083
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jan 4, 1:52 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 4, 1:52 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EST SUN JAN 4 2015
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND PUSH THROUGH
LATE SUNDAY FOLLOWED BY DRY HIGH PRESSURE. A STRONGER COLD FRONT
WILL DROP THROUGH WEDNESDAY EVENING...THEN COLD HIGH PRESSURE WILL
BUILD OVER THE REGION INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...THE BAND OF PRECIPITATION WITH EMBEDDED
CONVECTIVE ELEMENTS CONTINUES TO WORK ITS WAY INTO THE FORECAST
AREA FROM THE WEST. THE SEVERE THREAT CONTINUES AS TEMPERATURES
HAVE WARMED INTO THE MID 70S IN MANY LOCATIONS AND EVEN SOME SUN
HAS ATTEMPTED TO BREAK THROUGH. THE PRIMARY SEVERE THREAT REMAINS
DAMAGING WIND GUSTS WITH THE POTENTIAL FOR AN ISOLATED WEAK
TORNADO. MADE SOME MINOR TWEAKS TO POPS TO ACCOUNT FOR THE TIMING
AND MOVEMENT OF THE LINE. OTHERWISE...NO CHANGES THROUGH THE
AFTERNOON.
LAKE WINDS...WITHIN THE WARM SECTOR THE POTENTIAL FOR 25 KNOT
SOUTH/SOUTHWEST WIND GUSTS APPEARS SUFFICIENT TO JUSTIFY MAINTAINING
THE LAKE WIND ADVISORY ALONG LAKE SHORES FOR LAKE MOULTRIE VALID
THROUGH 5 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...THE COLD FRONT WILL SHIFT OFFSHORE BY MIDNIGHT...FOLLOWED
BY WEAK BUT DRY HIGH PRESSURE THROUGH TUESDAY. BY DAYBREAK
MONDAY...COLD ADVECTION WILL PUSH TEMPERATURES INTO THE 40S AT
MOST LOCATIONS. CLOUDS WILL BEGIN TO SCATTER OUT FROM THE WEST
LATER TONIGHT.
THE UPPER LEVEL PATTERN BECOMES ZONAL MONDAY THROUGH WEDNESDAY.
DRY HIGH PRESSURE WILL SPREAD INTO THE SOUTHEAST UNITED STATES ON
MONDAY THOUGH MODEST WNW FLOW AROUND 850 MB WILL SUPPORT DOWNSLOPE
WARMING AND HIGHS NEAR 60.
THE SURFACE HIGH WILL SHIFT OFF THE MID-ATLANTIC COAST MONDAY NIGHT
WITH A BRIEF RETURN FLOW AND INCREASING WSW LOW-LEVEL WINDS. WARM
AIR ADVECTION ON TUESDAY AND MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO
REBOUND INTO THE MIDDLE 60S.
BOUNDARY LAYER FLOW VEERS AROUND TO THE NW LATE TUESDAY NIGHT INTO
WEDNESDAY...THOUGH 20-25 KT OF WNW 850 MB FLOW WILL MAINTAIN SOME
ADIABATIC WARMING. WEDNESDAY HIGH TEMPS WILL BE IN THE MID/UPPER 50S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A DIGGING LONGWAVE TROUGH SHIFTS THROUGH THE AREA WEDNESDAY NIGHT
AND THURSDAY WITH A STRONG COLD FRONT DROPPING THROUGH THE AREA
WEDNESDAY EVENING. IMPRESSIVE COLD AIR ADVECTION WILL ENSUE AS A
VERY DRY HIGH PRESSURE AIRMASS DROPS SOUTHEAST. THE ECMWF HAS
GENERALLY BEEN THE COLDER OF THE MODELS WITH THIS SYSTEM...THOUGH IT
HAS MODERATED SOMEWHAT IN RECENT RUNS. NEVERTHELESS...A COLD 36 HRS
IS IN STORE. THURSDAY MORNING WILL LIKELY DROP INTO THE LOWER TO
MIDDLE 20S...COINCIDENT WITH 15-20 KT WINDS. OUR LATEST APPARENT
TEMPERATURE GRIDS SHOW THE POTENTIAL FOR WIND CHILL ADVISORY
CRITERIA FOR A FEW HOURS LATE WEDNESDAY NIGHT. IT IS WORTH NOTING
THAT OUR CRITERIA FOR ISSUING WIND CHILL ADVISORIES INCREASED ON
DECEMBER 1ST 2014. THE NEW CRITERIA IS 15 DEGREES IN COASTAL
LOCATIONS OR 10 DEGREES INLAND. WE WILL ADD MENTION TO THE HAZARDOUS
WEATHER OUTLOOK.
STRONG COLD ADVECTION CONTINUING ON THURSDAY WILL YIELD BLUSTERY
CONDITIONS. BASED ON THE LATEST THICKNESS PROGS WE LOWERED HIGHS TO
THE UPPER 30S NORTH TO LOWER 40S SOUTH. THURSDAY NIGHT WILL AGAIN BE
COLD AS HIGH PRESSURE REMAINS TO THE WEST. THERE WERE EARLIER
INDICATIONS THAT THE BOUNDARY LAYER COULD DECOUPLE AND ALLOW FOR LOW
TEMPS IN THE TEENS. MORE RECENT MODEL RUNS SHOW A WEAK SHORTWAVE
MOVING THROUGH OVERNIGHT WITH STRENGTHENING 850 MB WINDS PREVENTING
SURFACE WINDS FROM GOING CALM. WE MAINTAINED LOW TEMPS IN THE LOW TO
MID 20S.
THE UPPER LEVEL PATTERN TRANSITIONS TO A BROAD TROUGH ACROSS THE
CENTRAL UNITED STATES FRIDAY INTO THE WEEKEND WITH THE SURFACE HIGH
EVENTUALLY MOVING INTO THE NORTHEAST STATES. MOISTURE WILL BEGIN TO
INCREASE LATE IN THE WEEKEND WITH INCREASING CLOUDS AND POSSIBLE
RAIN SHOWERS SATURDAY NIGHT AND SUNDAY. TEMPS WILL REMAIN BELOW
NORMAL BUT HIGHS WILL GENERALLY BE IN THE 50S.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE MAIN FORECAST PROBLEM THROUGH THE NEXT SEVERAL HOURS IS THE
LINE OF PRECIPITATION AND EMBEDDED THUNDERSTORMS APPROACHING FROM
THE WEST. UNTIL THE LINE GETS TO THE TERMINALS...MVFR TO VFR
CONDITIONS WILL PREVAIL WITH WINDS GUSTING ROUTINELY TO AROUND 25
KNOTS. THE LINE OF STORMS HAS BEEN TIMED INTO KSAV AT BETWEEN 20Z-
22Z AND BETWEEN 21Z-23Z AT KCHS. THE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WINDS GUSTS INTO THE 35-40 KNOTS...PERHAPS HIGHER
DEPENDING ON HOW THE STORMS EVOLVE...WITH SHORT TERM VISIBILITY
RESTRICTIONS IN HEAVY RAIN. BEHIND THE STORMS...CONDITIONS WILL
QUICKLY IMPROVE TO PREVAILING VFR THROUGH THE NIGHT. WINDS WILL
BECOME MORE NORTHWEST THROUGH MONDAY MORNING.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
EARLY THIS AFTERNOON...BASED ON WEB CAMS AND INFORMATION FROM THE
PILOT BOAT...CONDITIONS IN THE CHARLESTON HARBOR HAVE IMPROVED AND
THE SEA FOG HAS BECOME INCREASINGLY CONFINED TO THE SHELF WATERS
JUST OFFSHORE. THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED
FOR THE HARBOR...BUT CONTINUES FOR THE REST OF THE ZONES OUT TO 20
NM INTO THE EVENING. THE ONGOING SMALL CRAFT ADVISORIES ARE STILL
IN GOOD SHAPE AND NO CHANGES WERE MADE TO THOSE.
WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA MONDAY
THROUGH WEDNESDAY. CONDITIONS QUICKLY DETERIORATE WEDNESDAY EVENING
BEHIND A STRONG COLD FRONT. STRONG LOW-LEVEL WINDS AND COLD AIR
ADVECTION WILL YIELD WINDS TURNING AROUND TO THE NORTH AND
INCREASING TO 25-30 KT. FREQUENT 35 KT GUSTS ARE INCREASINGLY
LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WARMER
WATERS BEYOND ABOUT 15 NM FROM SHORE. A PERIOD OF GALE
WATCHES/WARNINGS IS LIKELY FOR PORTIONS OF THE WATERS DURING THIS
TIME.
CONDITIONS QUICKLY IMPROVE LATER THURSDAY INTO THE WEEKEND AS THE
HIGH PRESSURE SYSTEM WEAKENS AND EVENTUALLY SHIFTS NORTHEAST.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES JAN 4...
CHS 77/2005 AND PREVIOUS...
CXM 75/1955...
SAV 80/2004...
RECORD HIGH MINIMUM TEMPERATURES JAN 4...
CHS 58/1950 AND PREVIOUS...
CXM 61/2007...
SAV 60/2004 AND PREVIOUS...
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ350-352-
354.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
CLIMATE...Hazardous weather outlook, Jan 4, 11:46 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1146 AM EST SUN JAN 4 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-051700- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1146 AM EST SUN JAN 4 2015 ...TORNADO WATCH 3 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS...TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 20S COMBINED WITH BRISK 15 TO 25 MPH WINDS WEDNESDAY NIGHT WILL RESULT IN WIND CHILL VALUES BETWEEN 10 AND 15 DEGREES. A WIND CHILL ADVISORY MAY EVENTUALLY BE REQUIRED FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-051700- INLAND BERKELEY- 1146 AM EST SUN JAN 4 2015 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LAKE MOULTRIE... ...TORNADO WATCH 3 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS...TEMPERATURES DROPPING INTO THE LOWER TO MIDDLE 20S COMBINED WITH BRISK 15 TO 25 MPH WINDS WEDNESDAY NIGHT WILL RESULT IN WIND CHILL VALUES BETWEEN 10 AND 15 DEGREES. A WIND CHILL ADVISORY MAY EVENTUALLY BE REQUIRED FOR PORTIONS OF THE AREA. LAKE WINDS...STRONG WINDS WILL AFFECT LAKE MOULTRIE BEHIND A COLD FRONT WEDNESDAY NIGHT AND THURSDAY MORNING. A LAKE WIND ADVISORY IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-051700- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1146 AM EST SUN JAN 4 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A STRONG COLD FRONT WILL PUSH OFFSHORE WEDNESDAY NIGHT WITH COLD HIGH PRESSURE BUILDING IN BEHIND. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY. A GALE WATCH OR WARNING COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-051700- CHARLESTON HARBOR- 1146 AM EST SUN JAN 4 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...TORNADO WATCH 3 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A STRONG COLD FRONT WILL PUSH OFFSHORE WEDNESDAY NIGHT WITH COLD HIGH PRESSURE BUILDING IN BEHIND. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY. A GALE WATCH OR WARNING COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-051700- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1146 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A STRONG COLD FRONT WILL PUSH OFFSHORE WEDNESDAY NIGHT WITH COLD HIGH PRESSURE BUILDING IN BEHIND. THERE IS THE POTENTIAL FOR FREQUENT GALE FORCE GUSTS EXCEEDING 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY. A GALE WATCH OR WARNING COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jan 4, 12:35 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1235 PM EST SUN JAN 4 2015 GAZ114-115-137-041845- TATTNALL-EVANS-LONG- 1235 PM EST SUN JAN 4 2015 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE SOUTHWEST... A LARGE LINE OF STRONG TO SEVERE THUNDERSTORMS...WITH A HISTORY OF PRODUCING WIND DAMAGE...WILL CONTINUE TO APPROACH TATTNALL...EVANS AND LONG COUNTIES THROUGH 2 PM. CONDITIONS REMAIN FAVORABLE FOR THESE STORMS TO REMAIN STRONG OR EVEN POSSIBLY SEVERE WITH DAMAGING WINDS AND POSSIBLY A TORNADO. PEOPLE FROM COBBTOWN AND CLAXTON SOUTHEAST TO LUDOWICI SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS THIS AFTERNOON. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 6 PM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. &&
Special weather statement, Jan 4, 1:39 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EST SUN JAN 4 2015
GAZ114-137-041915-
LONG-TATTNALL-
139 PM EST SUN JAN 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 215 PM EST...
AT 135 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FIVE POINTS TO 18
MILES SOUTHWEST OF FIVE POINTS TO 23 MILES SOUTHWEST OF JONES
CREEK...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TISON...HUGHLAND...LYNN...MIDWAY...DONALD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3207 8209 3208 8198 3205 8189 3205 8176
3201 8183 3196 8174 3187 8176 3177 8164
3173 8156 3163 8153 3158 8157 3154 8168
3161 8174 3167 8185 3179 8196 3178 8198
3186 8212 3190 8214 3190 8217
TIME...MOT...LOC 1838Z 255DEG 38KT 3192 8205 3171 8217
3155 8206Special weather statement, Jan 4, 1:51 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EST SUN JAN 4 2015
GAZ088-041915-
SCREVEN-
151 PM EST SUN JAN 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 215 PM EST...
AT 149 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF MILLHAVEN TO 11 MILES WEST OF BASCOM...MOVING EAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BASCOM...MILLHAVEN...HILLTONIA...BURTONS FERRY LANDING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3282 8181 3292 8176 3304 8155 3301 8150
3299 8150 3297 8152 3294 8150 3293 8150
3292 8148 3290 8148 3290 8147 3288 8148
3280 8181
TIME...MOT...LOC 1851Z 248DEG 46KT 3299 8175 3284 8184Special weather statement, Jan 4, 2:32 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EST SUN JAN 4 2015
GAZ137>140-042000-
COASTAL LIBERTY-INLAND LIBERTY-INLAND MCINTOSH-LONG-
232 PM EST SUN JAN 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 300 PM EST...
AT 230 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JONES...BRICKSTON...LECOUNT...SOUTH NEWPORT...RETREAT...RICEBORO...
SEABROOK...DORCHESTER...SUNBURY...HALFMOON LANDING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3166 8164 3184 8136 3182 8134 3181 8135
3182 8134 3184 8133 3184 8134 3184 8133
3179 8130 3180 8128 3179 8127 3176 8126
3174 8122 3173 8120 3171 8117 3154 8156
TIME...MOT...LOC 1933Z 238DEG 40KT 3164 8154Special weather statement, Jan 4, 2:40 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EST SUN JAN 4 2015
GAZ101-116-118-119-138-042015-
COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
240 PM EST SUN JAN 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN AND CHATHAM COUNTIES THROUGH 315 PM EST...
AT 237 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ELLABELL TO 7
MILES NORTHEAST OF TRINITY TO FORT STEWART...MOVING NORTHEAST AT 50
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TRINITY...MIDCOAST REGIONAL AIRPORT...EDEN...FAULKVILLE...
BLOOMINGDALE...COLDBROOK...GOSHEN HILLS...WHEAT HILL...PORT
WENTWORTH...SAVANNAH AIRPORT...DOWNTOWN SAVANNAH..
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3197 8155 3217 8153 3231 8112 3228 8112
3224 8116 3223 8114 3222 8115 3219 8111
3219 8112 3217 8111 3217 8113 3215 8111
3214 8112 3212 8112 3209 8106 3209 8103
3197 8114 3186 8166
TIME...MOT...LOC 1940Z 247DEG 45KT 3216 8143 3201 8144
3190 8157The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:46 AM EST | Special Weather Statement | CHS | Colleton | 44 min |
| Jan 4, 4:49 AM EST | Marine Dense Fog Advisory | CHS | 12 hr | |
| Jan 4, 2:50 PM EST | Severe Thunderstorm Warning | CHS | Jasper | 25 min |
| Jan 4, 3:29 PM EST | Tornado Warning | CHS | Beaufort, Jasper | 20 min |
| Jan 4, 3:48 PM EST | Special Marine Warning | CHS | 57 min | |
| Jan 4, 3:53 PM EST | Special Weather Statement | CHS | Beaufort | 37 min |
| Jan 4, 1:21 PM EST | Severe Thunderstorm Warning | CHS | Jenkins | 39 min |
| Jan 4, 1:39 PM EST | Special Weather Statement | CHS | Long, Tattnall | 36 min |
| Jan 4, 1:51 PM EST | Special Weather Statement | CHS | Screven | 24 min |
| Jan 4, 2:32 PM EST | Special Weather Statement | CHS | Liberty | 28 min |
| Jan 4, 2:40 PM EST | Special Weather Statement | CHS | Bryan | 35 min |
Nearby
Tornado Warnings in South Carolina, 2015Tornado Warnings in Georgia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.